MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT
Model Number OPT844
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in china reported that the tubing of an opt844 optiflow adult nasal cannula was found damaged.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt844 interface is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt844 interface is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, and our knowledge of the product.Results: visual inspection of the provided photograph revealed the tubing of the opt844 optiflow adult nasal cannula was torn and stretched near the connector grip.Conclusion: we are unable to determine the cause of the reported damage to the subject.However, based on our knowledge of the product and our observation that the tubing was stretched, the reported damage is likely to have been caused by the tubing being subjected to excessive force during use.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt844 optiflow adult nasal cannula would have met the required specifications.The user instructions which accompany the opt844 optiflow adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube." - "do not soak, wash, sterilize, or reuse this product.".
 
Event or Problem Description

Brand Name
OPTIFLOW ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key16517018
Report Number9611451-2023-00179
Device Sequence Number3352178
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2101554967(11)210315
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2101554967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale